We identify minimal and dominant solutions of three-term recurrence relations for the confluent hypergeometric functions $_1F_1(a+\epsilon_1 n;c+\epsilon_2 n;z)$ and $U(a+\epsilon_1 n,c+\epsilon_2 n,z)$, where $\epsilon_i=0,\pm 1$ (not both equal to 0). The results are obtained by applying Perron's theorem, together with uniform asymptotic estimates derived by T.M. Dunster for Whittaker functions with large parameter values. The approximations are valid for complex values of $a$, $c$ and $z$, with $|{\rm arg}\,z|<\pi$.

Additional Metadata
MSC Computation of special functions, construction of tables (msc 65D20)
Publisher A.M.S.
Journal Mathematics of Computation
Deaño, A, Segura, J, & Temme, N.M. (2008). Identifying minimal and dominant solutions for Kummer recursions. Mathematics of Computation, 77(264), 2277–2293.